Alert archive / Nebraska / Red Flag Warnings in 2018
Red Flag Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 3, 2018, 3:22 PM CST for Furnas County, Harlan County, Nebraska; Phillips County, Rooks County, Kansas. It took effect at Mar 4, 2018, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 3:22 PM CST (21:22 UTC)
- In effect from
- Mar 4, 2018, 12:00 PM CST
- Expired
- Mar 4, 2018, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Furnas County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 103 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2872 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WWUS83 KGID 032122 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 322 PM CST Sat Mar 3 2018 KSZ005-017-NEZ082-083-041030- /O.NEW.KGID.FW.W.0005.180304T1800Z-180305T0100Z/ /O.NEW.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 322 PM CST Sat Mar 3 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Sunday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...Sunday: South 20 to 30 mph with gusts to 35 mph. Monday: West to northwest winds 35 to 45 mph with gusts up to 55 mph. * TIMING...Red Flag Warning, Sunday afternoon and early evening. Fire Weather Watch, Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ006-007-018-019-NEZ084-085-041030- /O.NEW.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 322 PM CST Sat Mar 3 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... The National Weather Service in Hastings has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 35 to 45 mph with gusts up to 55 mph. * TIMING... Monday afternoon to Monday evening * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Billings Wright
6 follow-up statements
456 WWUS83 KGID 040241 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 841 PM CST Sat Mar 3 2018 ...Critical Fire Weather Conditions Likely Sunday and Especially Monday Afternoons... KSZ005-017-NEZ082-083-041145- /O.CON.KGID.FW.W.0005.180304T1800Z-180305T0100Z/ /O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 841 PM CST Sat Mar 3 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...Sunday: South winds 20 to 30 MPH with gusts to 35 MPH. Monday: West to northwest winds 35 to 45 MPH with gusts to around 55 MPH. * TIMING...Red Flag Warning, Sunday afternoon and early evening. Fire Weather Watch, Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ006-007-018-019-NEZ084-085-041145- /O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 841 PM CST Sat Mar 3 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...From the west-northwest 35 to 45 MPH with gusts to around 55 MPH. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Pfannkuch
482 WWUS83 KGID 041058 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 458 AM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely This Afternoon and Monday Afternoons... KSZ005-017-NEZ082-083-041900- /O.CON.KGID.FW.W.0005.180304T1800Z-180305T0100Z/ /O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 458 AM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Red Flag Warning, Sunday afternoon and early evening. Fire Weather Watch, Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ006-007-018-019-NEZ084-085-041900- /O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 458 AM CST Sun Mar 4 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
028 WWUS83 KGID 041743 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 1143 AM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely This Afternoon and Monday Afternoons... KSZ005-017-NEZ082-083-050145- /O.CON.KGID.FW.W.0005.180304T1800Z-180305T0100Z/ /O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 1143 AM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...Today: South 20 to 30 with gusts to 35 mph. Monday Northwest 35 to 45 mph with gusts up to 50 mph. * TIMING...Red Flag Warning, Sunday afternoon and early evening. Fire Weather Watch, Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ006-007-018-019-NEZ084-085-050145- /O.CON.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 1143 AM CST Sun Mar 4 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 35 to 45 mph with gusts up to 50 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Billings Wright
590 WWUS83 KGID 042120 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 320 PM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely This Afternoon and Monday Afternoons... KSZ005-017-NEZ082-083-051030- /O.UPG.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ /O.NEW.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ /O.CON.KGID.FW.W.0005.000000T0000Z-180305T0100Z/ Phillips-Rooks-Furnas-Harlan- 320 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...Today: South 20 to 30 mph with gusts to 35 mph. Monday: Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Red Flag Warning, Sunday afternoon and early evening. Fire Weather Watch, Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ006-007-018-019-NEZ084-085-051030- /O.UPG.KGID.FW.A.0003.180305T1800Z-180306T0100Z/ /O.NEW.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 320 PM CST Sun Mar 4 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... The National Weather Service in Hastings has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CST Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Billings Wright
771 WWUS83 KGID 042125 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 325 PM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely This Afternoon and Monday Afternoons... KSZ005-017-NEZ082-083-050530- /O.CON.KGID.FW.W.0005.000000T0000Z-180305T0100Z/ /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 325 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...Today: South 20 to 30 mph with gusts to 35 mph. Monday: Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Red Flag Warning, Sunday afternoon and early evening and again on Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ006-007-018-019-NEZ084-085-050530- /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 325 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...Northwest 35 to 45 mph with gusts up to 60 mph. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Billings Wright
765 WWUS83 KGID 050104 RFWGID URGENT - FIRE WEATHER MESSAGE National Weather Service Hastings NE 704 PM CST Sun Mar 4 2018 ...Critical Fire Weather Conditions Likely Monday Afternoon Mainly Near and South of the Nebraska-Kansas Border... KSZ005-017-NEZ082-083-050915- /O.EXP.KGID.FW.W.0005.000000T0000Z-180305T0100Z/ /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Phillips-Rooks-Furnas-Harlan- 704 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 017, 082 AND 083... * AFFECTED AREA...In Kansas, Fire Weather Zone 005 Phillips and Fire Weather Zone 017 Rooks. In Nebraska, Fire Weather Zone 082 Furnas and Fire Weather Zone 083 Harlan. * WINDS...From the west-northwest at 30 to 40 MPH, gusting to around 55 MPH. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ006-007-018-019-NEZ084-085-050915- /O.CON.KGID.FW.W.0006.180305T1800Z-180306T0100Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster- 704 PM CST Sun Mar 4 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CST MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 006, 007, 018, 019, 084 AND 085... * AFFECTED AREA...In Kansas, Fire Weather Zone 006 Smith, Fire Weather Zone 007 Jewell, Fire Weather Zone 018 Osborne and Fire Weather Zone 019 Mitchell. In Nebraska, Fire Weather Zone 084 Franklin and Fire Weather Zone 085 Webster. * WINDS...From the west-northwest at 30 to 40 MPH, gusting to around 55 MPH. * TIMING...Monday afternoon and early evening. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * IMPACTS...Any fires that develop will spread quickly and be difficult to control, exhibiting extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Pfannkuch
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:13 PM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 3, 12:13 PM CST, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1213 PM CST Sat Mar 3 2018 .SHORT TERM...(Today and tonight) Issued at 325 AM CST Sat Mar 3 2018 Satellite shows clear skies across the region. There is a surface low to the west of the forecast area with a weak surface front across the central part of the forecast area. The surface front is expected to move slowly north and allow temperatures to warm into the mid 60s to mid 70s. The front will turn the winds toward the south as the front moves to the north. Winds will increase during the day and become gusty. The warm temperatures and breezy conditions will cause some areas to have near critical fire weather conditions. The driest air will be in the western part of the area mainly to the west of a line from Lexington to Stockton, but the winds are lighter in that area since it is nearer to the surface low. The temperatures and dew points will need to be watched this afternoon to see if the relative humidity gets lower or if the winds become stronger. The south winds across the area will bring additional moisture to the area during the day. All of the models have some moisture spreading across the area late this afternoon and especially this evening. Expect that there could be a few clouds in the east during the afternoon. The clouds are expected to spread across the area during the evening. Toward morning, there is a weak upper level wave that moves through the area and models have some light precipitation. There could be some drizzle in the northern part of the area. .LONG TERM...(Sunday through Friday) Issued at 421 AM CST Sat Mar 3 2018 A strong spring storm system remains on track to impact the region beginning Sunday...before departing the local area on Tuesday. This well advertised storm will be proceeded by strong southerly winds and near critical to critical fire weather conditions across parts of the area Sunday afternoon. While afternoon temperatures Sunday will likely reach 70 or higher in many locations...conditions will not exactly be pleasant and stiff southerly breezes will accompany these warm temperatures. In addition...the day will likely begin with widespread stratus across the local area...with some drizzle also possible across the northeastern portion of the local forecast area. As this stratus thins and lifts northeast of the local area by afternoon...winds will increase...with southerly gusts of at least 30 mph likely. With the departing stratus...instability will also build by afternoon and the strong CAP will erode...with 500-1000 J/KG of CAPE and an approaching frontal boundary justifying the mention of thunderstorms across much of the local area. In fact...the local area remains highlighted in a marginal risk for severe thunderstorms...with strong thunderstorm wind gusts likely being the main severe threat...with marginally severe hail also not out of the question. As the main front pushes south across the local area Sunday night...winds will really ramp up across the local area...with sustained winds of 40 mph likely accompanies by wind gusts to 60 mph. Because of this...and high wind watch/warning will likely eventually become necessary, but felt it was too soon this morning to heist a headline of this nature. As a result...issued another SPS to advertise the multiple impactful elements expected across the region with this system. With the very strong winds and near critical relative humidity values forecast across north central Kansas...could also very well need a fire weather headline as well Monday afternoon. While the main system will be moving east of the local area by Tuesday...continued strong northerly winds are expected across the local area with any remaining precip across our area exiting the region late in the day Tuesday. Overall...precipitation wise...this system will likely not carry much of a punch across the local area...with the bulk any rain or snow lying just to the north of the local area...and the main local impacts being increased fire weather concerns and very strong winds. Beyond Tuesday...dry conditions and primarily near to above normal temperatures are expected through the extended periods as west to northwesterly flow is anticipated...with no significant embedded disturbances...through the end of the week. && .AVIATION...(For the 18Z KGRI/KEAR TAFS through 18Z Sunday) Issued at 1213 PM CST Sat Mar 3 2018 VFR conditions will persist through the daylight hours today with south winds and mostly clear skies. Low level wind shear will be a concern during the evening through the overnight hours. Low stratus will spread northward, impacting both terminals during the overnight hours with conditions dropping to IFR or lower at both terminals. Winds will remain southerly and there could be some drizzle and visbility impacts. Did not include any visibility reductions at this time, but something to watch for on later issuances. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...JCB LONG TERM...Rossi AVIATION...Billings Wright
Hazardous weather outlook, Mar 3, 6:58 AM CST, 8 hours 24 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Hastings NE 658 AM CST Sat Mar 3 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 041200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 658 AM CST Sat Mar 3 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Near critical fire weather conditions are expected this afternoon, mainly to the west of a line from Lexington Nebraska to Stockton Kansas. Warm temperatures will increase the threat of ice jams and ice jam flooding. The Platte River and the branches of the Loup River have the highest risk for ice jams. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Fluctuating temperatures...with several days well above normal...will result in the break up and melting of river ice...increasing the threat of ice jams and ice jam flooding through the upcoming week. The Platte River and the branches of the Loup River have the highest risk for ice jams. Sunday afternoon...near critical to critical fire weather conditions are expected to develop primarily along and southwest of a line extending from Elwood, Nebraska to Osborne, Kansas. Critical to near critical conditions will again be a concern Monday with the very strong winds and low relative humidity values...along and south of I-80. On Tuesday near critical conditions will again be possible primarily across north central Kansas. In addition...there will be a chance for thunderstorms across portions of south central Nebraska and north central Kansas Sunday evening...with a marginal risk for an isolated severe thunderstorm or two. Finally...high winds are expected Sunday night through Monday night. Sustained winds of 35 to 45 mph are likely...with gusts to 60 mph. Winds will again be strong on Tuesday with sustained speeds of 25 to 35 mph and gusts to 45 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:16 PM CST | High Wind Watch | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more | 24 hr |
| Mar 3, 3:22 PM CST | Fire Weather Watch | GID | Franklin, Furnas, Harlan, Webster | 24 hr |
Nearby
Red Flag Warnings in Nebraska, 2018Red Flag Warnings in Kansas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.